MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-57-080
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Physician attempted to use a visipro balloon expandable stent with a 45cm 6fr non-medtronic sheath during treatment of a 25mm calcified lesion in the patient¿s left mid common iliac artery.Severe vessel calcification and moderate vessel tortuosity are reported.Lesion exhibited 70-80% stenosis.Artery diameter reported as 5mm.Embolic protection was not used.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped per the ifu with no issues identified.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.No resistance encountered when advancing the device.Excessive force was not used.It is reported stent dislodgement occurred during delivery to/at lesion.The stent was partially retrieved using a 10 and 15mm snare.Next, balloon angioplasty was performed of the left common iliac artery using 3.0x25 and 5.0x20 mm balloons to crush the stent to the left common iliac wall.The patient will be brought back at a future date for a stent to be placed.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with no stent on the 60mm balloon.Additional information: access was obtained through the right common femoral artery.A non-medtronic catheter was advanced above the aortic bifurcation and a pelvic aortogram was performed is dsa mode.The aortic bifurcation was crossed from right cfa to the left cfa and bilateral selective lower angiograms were performed.Next the physician attempted to deliver a visipro 7x37 stent to the left common iliac artery, the stent dismounted from the balloon.They attempted to retrieve the stent using a 15mm snare and managed to retrieve a proximal part of the stent.Next they obtained access via left common femoral artery and attempted to retrieve the visipro using a 10mm snare and retrieved a distal portion of the stent.Then performed balloon angioplasty of the left common iliac artery and used balloons to crush the stent to the left common iliac artery walk.They then adempted to deliver a visipro 5 x 57mm stent to the left common femoral artery.After balloon inflation for 1 minute and 30 seconds and after deflating the balloon , they noted the markers of the visipro stent were missing.While trying to close the arteriotomy they noted the visipro 5 x 57mm stent was also dismounted inside the 8 french sheath without any resistance in advancement due to the device malfunction and poor mounting of the stent to the stent balloon.#at the end of the procedure the right arteriotomy was managed with a non-medtronic closure device.Manual hemostasis was achieved for the left common femoral artery access seen as this sheath and dislodged visipro stent were removed from the body as a unit.The patient tolerated the procedure well without complication.Itwas planned for staged peripheral vascular intervention to the left common iliac artery tomorrow morning with implantation of a stent for final crushing of the dismounted and undeployed visipro 7 x 37 stent to the left common iliac artery wall.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17955142
Report Number2183870-2023-00378
Device Sequence Number5282333
Product Code NIO
UDI-Device Identifier00643169787810
UDI-Public00643169787810
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Catalogue NumberPXB35-07-57-080
Device Lot NumberB389948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date12/19/2023
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale